MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1120-040
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the aorta via right femoral access with heavy calcification, mild tortuosity and 40% stenosis.The armada percutaneous transluminal angioplasty (pta) catheter was inflated once to 10 atmospheres when the rupture occurred.The catheter got caught on calcium during removal and could not be removed, so a cutdown surgery was performed.The balloon was successfully removed over the wire after pulling the balloon back into the sheath.The balloon and sheath were removed together.Upon inspection of the device, calcium and biological material were observed lodged in the balloon.The patient was hospitalized additional time but is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.The reported entrapment of device could not be replicated in a testing environment as it was based on operational circumstances.An additional guide wire was returned with the balloon dilatation catheter (bdc).A piece of the guide wire appeared to be cut.The cut portion was not returned.The guide wire appeared to be an abbott guide wire, however, unable to be confirmed due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture, entrapment of device, balloon separation, unspecified tissue injury, unexpected medical intervention, surgical intervention, removal of foreign body and hospitalization appear to be related to circumstances of the procedure; however, a conclusive cause for the reported difficulty removing the device from the guide wire could not be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The returned guide wire is filed under a separate medwatch report.
 
Event or Problem Description
Subsequent to the initially filed report, the device was received and the distal balloon marker was missing from the armada device.The physician stated he was able to retrieve all of the device from the patient.An unspecified, abbott guide wire was also received and the device was kinked and had been cut and the cut portion was not returned.The account stated that the guide wire was cut intentionally as the balloon catheter was stuck to it and would not come out until the guide wire was cut.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16125291
Report Number2024168-2023-00302
Device Sequence Number17738027
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public08717648154980
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number10705G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight69 KG